Pennsylvania, 2015Heavy Rain in Pennsylvania, September 12, 2015
September 12, 2015 · NWS PHI · 1 event in 1 county or zone
Thunderstorms with heavy rain preceding and accompanying a cold front occurred across Berks County, the Poconos and Lehigh Valley during the afternoon and early evening of the 12th. While storm total amounts reached as high as around three inches in northern Lehigh County, the recent dry weather resulted in only ponding of water in poor drainage locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with heavy rain preceding and accompanying a cold front occurred across Berks County, the Poconos and Lehigh Valley during the afternoon and early evening of the 12th. While storm total amounts reached as high as around three inches in northern Lehigh County, the recent dry weather resulted in only ponding of water in poor drainage locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 12, 2:50 PM EST, 10 minutes earlier.
Area forecast discussion, Sep 12, 2:50 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT SAT SEP 12 2015
.SYNOPSIS...
LOW PRESSURE OVER THE MID-ATLANTIC WILL MOVE NORTHEASTWARD AND
WILL REACH NEW ENGLAND AND SOUTHERN QUEBEC ON SUNDAY AND BRING A
COLD FRONT THROUGH THE REGION AS IT PASSES. HIGH PRESSURE WILL
THEN BUILD IN FROM THE SOUTHWEST AND WILL BE THE DOMINANT WEATHER
FEATURE, BRINGING DRY WEATHER FOR MOST OF THE UPCOMING WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A MID LEVEL TROUGH EXTENDED FROM THE CENTRAL GREAT LAKES TO THE
MIDDLE MISSISSIPPI RIVER VALLEY AT MID AFTERNOON. THE AXIS OF THE
TROUGH IS FORECAST TO PROGRESS EASTWARD AND IT SHOULD REACH A LINE
FROM THE EASTERN GREAT LAKES TO THE LOWER APPALACHIANS TOWARD
DAYBREAK.
AN IMPULSE TRAVELING IN THE SOUTHWESTERLY MID LEVEL FLOW IS
EXPECTED TO LIFT OVER OUR REGION DURING THE BALANCE OF THE
AFTERNOON AND THE EARLY EVENING HOURS. THE FEATURE WILL CONTINUE
TO ENHANCE OUR POTENTIAL FOR RAIN SHOWERS AND ISOLATED
THUNDERSTORMS THROUGH THAT PERIOD OF TIME. THE CHANCE FOR RAIN
WILL THEN DECREASE OVERNIGHT FROM SOUTHWEST TO NORTHEAST IN THE
WAKE OF THE MID LEVEL IMPULSE.
A BROAD SURFACE LOW EXTENDED FROM CENTRAL PENNSYLVANIA TO EASTERN
VIRGINIA AROUND 300 PM. A WARM FRONT EXTENDED FROM CENTRAL
VIRGINIA EASTWARD TO THE WATERS OFF THE CENTRAL DELMARVA
PENINSULA. THE LOW WILL DRIFT NORTHEASTWARD AND IT SHOULD PULL THE
WARM FRONT INTO OUR SOUTHERN COUNTIES FOR THIS EVENING, THEN
ACROSS THE REMAINDER OF OUR FORECAST AREA BY SHORTLY AFTER
MIDNIGHT. THE LOW IS ANTICIPATED TO REACH EASTERN NEW YORK AND
SOUTHERN NEW ENGLAND TOWARD DAYBREAK AND IT SHOULD PULL A COLD
FRONT FROM THE WEST THROUGH OUR REGION LATE TONIGHT.
THE SKY IS FORECAST TO REMAIN MOSTLY CLOUDY THROUGH THE NIGHT.
THE WIND SHOULD VEER FROM THE SOUTHEAST AND SOUTH TO THE SOUTHWEST
AND WEST AT SPEEDS AROUND 5 TO 10 MPH.
MINIMUM TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE LOWER AND
MIDDLE 60S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE AXIS OF THE MID LEVEL TROUGH IS FORECAST TO REACH A LINE FROM
SOUTHERN QUEBEC ACROSS CENTRAL PENNSYLVANIA TO THE CAROLINAS LATE
ON SUNDAY. A SHORT WAVE IS EXPECTED TO MOVE OVER OUR REGION DURING
THE AFTERNOON AHEAD OF THE MAIN TROUGH. MEANWHILE, THE SURFACE LOW
WILL CONTINUE TO MOVE NORTHEASTWARD AND AWAY FROM OUR REGION.
COOL DRY AIR WILL BEGIN TO ADVECT INTO OUR REGION ON A DEVELOPING
WEST TO NORTHWEST FLOW. HOWEVER, COOLING ALOFT WILL MAINTAIN SOME
INSTABILITY AND WE ARE ANTICIPATING A FAIR AMOUNT OF CUMULUS AND
STRATOCUMULUS FOR SUNDAY. ALSO, THE MID LEVEL SHORT WAVE MAY TOUCH
OFF SCATTERED RAIN SHOWERS.
MAXIMUM TEMPERATURES ARE EXPECTED TO BE IN THE 70S. READINGS
SHOULD GET NO HIGHER THAN THE 60S IN THE ELEVATED TERRAIN IN THE
POCONOS AND IN NORTHWESTERN NEW JERSEY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HIGH PRES WILL BUILD IN BEHIND DEPARTING LOW PRES SUN NIGHT.
THERE COULD BE LINGERING SHWRS AT THE START OF THE PD, ESPECIALLY
N, BUT, MOST LIKELY IT WILL BE DRY.
HIGH PRES THEN BUILDS IN FOR MON THRU WED BEFORE SLIDING OFFSHORE
THU AND FRI. AS IT DOES, AN AREA OF LOW PRES WILL MOVE ACRS THE
NRN PLAINS AND GRTLKS AND ITS ATTENDANT CDFNT WILL BE MOVG ACRS
THE OH VLY BY THE END OF THE PD. ANOTHER EXTENDED PD OF DRY WX IS
FCST FOR MUCH OF THE UPCOMING WEEK.
TEMPS WILL START OFF BLO NRML BEFORE RISING TO ABV NRML THRU MOST
OF THE PD. HOWEVER, WITH DEWPTS ONLY IN THE MID-UPPER 50S, IT WILL
BE VERY PLEASANT...AND VERY SEPTEMBER-LIKE.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY, AND SURROUNDING AREAS.
VARIABLE CONDITIONS ARE EXPECTED THROUGH ABOUT 0200Z WITH SHOWERS
AND ISOLATED THUNDERSTORMS LIFTING THROUGH OUR REGION. FLIGHT
CATEGORIES SHOULD VARY MOSTLY BETWEEN VFR AND MVFR WITH OCCASIONAL
PERIODS OF IFR POSSIBLE. THE CHANCE THAT A THUNDERSTORM WILL
AFFECT ANY GIVEN TAF SITE IS QUITE LOW SO WE WILL CONTINUE TO OMIT
THEIR MENTION IN THE TAFS. THE WIND SHOULD FAVOR THE EAST TO SOUTH
QUADRANT INTO THIS EVENING AROUND 6 TO 10 KNOTS.
MOST OF THE SHOWER ACTIVITY IS FORECAST TO LIFT TO THE NORTHEAST
OF OUR TAF SITES AFTER 0200Z. CEILINGS SHOULD FAVOR THE MVFR
CATEGORY FOR MUCH OF THE NIGHT AS THE WIND VEERS TOWARD THE
SOUTHWEST AND WEST.
A COLD FRONT IS EXPECTED TO PASS THROUGH OUR REGION LATE TONIGHT
WITH THE WIND SETTLING INTO THE NORTHWEST. IT SHOULD INCREASE TO 8
TO 12 KNOTS ON SUNDAY WITH GUSTS NEAR 20 KNOTS. THE SKY COVER IS
EXPECTED TO VARY BETWEEN SCATTERED AND BROKEN WITH CEILINGS AT OR
ABOVE 3500 FEET.
OUTLOOK...
SUN NIGHT...VFR. NW WIND GUST 15-20 KT. MDT TO HIGH CONFIDENCE.
MONDAY...VFR. NW WIND 10 TO 15 KT. HIGH CONFIDENCE.
TUE THRU THU...VFR. HIGH PRES. HIGH CONFIDENCE.
&&
.MARINE...
A WARM FRONT IS FORECAST TO LIFT NORTHWARD ACROSS THE COASTAL
WATERS OF DELAWARE AND NEW JERSEY THROUGH EARLY TONIGHT. A COLD
FRONT FROM THE WEST IS EXPECTED TO ARRIVE LATE TONIGHT.
THE WIND DIRECTION WILL VEER FROM THE SOUTHEAST TO THE SOUTHWEST
TONIGHT BEFORE SHIFTING TO THE WEST AND NORTHWEST FOLLOWING THE
COLD FRONT.
WIND SPEEDS ARE ANTICIPATED TO FAVOR THE 10 TO 15 KNOT RANGE WITH
GUSTS AROUND 20 KNOTS. THERE MAY BE A BRIEF LULL IN THE WIND
SPEEDS EARLY TONIGHT AFTER THE WARM FRONT PASSES.
WAVE HEIGHTS SHOULD FAVOR THE 2 TO 4 FOOT RANGE ON OUR OCEAN
WATERS FOR TONIGHT AND SUNDAY. WAVE HEIGHTS ON DELAWARE BAY ARE
FORECAST TO BE 2 FEET OR LESS.
OUTLOOK...
SUN NIGHT...NW WIND GUSTY 20 TO PSBLY 30 KT WITH TIGHT PGRAD
BEHIND CFP AS HIGH PRES BUILDS IN. SCA ISSUED FOR THE CSTL WATERS.
MON...NW WIND GUSTY AROUND 20 KT. SCA MAY BE NEEDED ERLY,
ESPECIALLY N UNTIL WIND DECREASES.
TUE THRU THU...NO MARINE FLAGS NEEDED WITH HIGH PRES OVER THE
AREA.
&&
.RIP CURRENTS...
A CONTINUED SOUTHEASTERLY WIND AROUND 10 TO 15 KNOTS SHOULD HELP
TO MAINTAIN A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP
CURRENTS ALONG THE NEW JERSEY COAST INTO THIS EVENING. THE RISK IS
EXPECTED TO BE LOW AT THE DELAWARE BEACHES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM SUNDAY TO 8 AM EDT MONDAY FOR
ANZ450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...IOVINO/NIERENBERG
MARINE...IOVINO/NIERENBERG
RIP CURRENTS...IOVINOHazardous weather outlook, Sep 12, 2:34 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT SAT SEP 12 2015
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-131945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
334 PM EDT SAT SEP 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS
OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS
THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-131945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
334 PM EDT SAT SEP 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS THROUGH THIS EVENING ALONG THE NEW JERSEY COAST.
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS
OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS
THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-131945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
334 PM EDT SAT SEP 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-131945-
DELAWARE BEACHES-
334 PM EDT SAT SEP 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN MAY LEAD TO POCKETS
OF BRIEF FLOODING IN URBAN, POOR DRAINAGE, AND LOW LYING AREAS
THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 12, 12:38 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
138 PM EDT SAT SEP 12 2015
DEZ003-004-121815-
DELAWARE BEACHES-INLAND SUSSEX-
138 PM EDT SAT SEP 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
AT 137 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARSONSBURG...OR 10
MILES EAST OF SALISBURY...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MILLSBORO...SELBYVILLE...DAGSBORO...MILLVILLE...GUMBORO...OCEAN
VIEW...FRANKFORD AND SOUTH BETHANY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3846 7551 3871 7529 3861 7516 3859 7518
3859 7521 3858 7518 3857 7518 3859 7512
3856 7509 3856 7508 3854 7505 3845 7505
TIME...MOT...LOC 1737Z 240DEG 16KT 3839 7540
JRKHeavy Rain, Lehigh
- When
- September 12, 3:00 PM EST to 5:00 PM EST
- Where
- Lehigh County, 1.48 mi W of Meyersville
- Reported by
- Mesonet
- Coordinates
- 40.650, -75.598
Thunderstorms with heavy rain fell across northern parts of Lehigh County and caused some ponding of water in poor drianage locations. Storm totals included 3.22 inches in Shankweilers (North Whitehall Township), 3.12 inches in Schnecksville (North Whitehall Township) and 2.21 inches in Slatington.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, September 12, 20152 deaths · 1 event
- Damaging Winds in North Carolina, September 12, 2015$32,000 · 60 kt wind · 2 events
- Waterspouts in Lake Michigan, September 12, 20157 events
- Tornado and Damaging Winds in Florida, September 12, 2015$500 · EF0 · 7 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, September 12, 20154 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 12, 201553 kt wind · 3 events
- Waterspouts in South Atlantic Coastal Waters, September 12, 20153 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 12, 20153 events
- Damaging Winds in Florida, September 12, 201553 kt wind · 2 events
- Waterspout in Gulf of Mexico, September 12, 20152 events
- Damaging Wind in Virginia, September 12, 2015$1,000 · 50 kt wind · 1 event
- Damaging Wind in Virginia, September 12, 2015$3,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598797.